News

Copyright © 2017 Natural Medicines (www.naturalmedicines.com)
May 2015

Death Linked to Diet Pills Containing DNP Initiates Global Warning

A healthy 21 year-old woman from the United Kingdom recently died after taking diet pills she purchased online that contained 2,4-Dinitrophenol (DNP), a chemical that makes the metabolism and body temperature rapidly increase. DNP is a well-known substance that has been promoted for body building and weight loss. It is also used as a pesticide and in some explosives. Following the serious illness of another man in France, the French interior ministry requested an Interpol orange notice be sent to 190 countries. The message warns of the dangers associated with DNP and the imminent threat it poses to consumers worldwide. You can use Natural MedWatch to report any side effects from dietary supplements.

The information in this brief report is intended for informational purposes only, and is meant to help users better understand health concerns. This information should not be interpreted as specific medical advice. Users should consult with a qualified healthcare provider for specific questions regarding therapies, diagnosis and/or health conditions, prior to making therapeutic decisions. Copyright © 2017 Natural Medicines Inc. Commercial distribution or reproduction prohibited. Natural Medicines is the leading provider of high-quality, evidence-based, clinically-relevant information on natural medicine, dietary supplements, herbs, vitamins, minerals, functional foods, diets, complementary practices, CAM modalities, exercises and medical conditions. Monograph sections include interactions with herbs, drugs, foods and labs, contraindications, depletions, dosing, toxicology, adverse effects, pregnancy and lactation data, synonyms, safety and effectiveness.